Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 4, 1994, 8:38 PM CDT for Pittsburg County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1994, 8:38 PM CDT (01:38 UTC)
- Expired
- Aug 4, 1994, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2229 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 050142 FFWTUL OKC121-050445- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 838 PM CDT THU AUG 4 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...SOUTHERN PITTSBURG COUNTY RAINFALL ESTIMATES OF 3 TO 4 INCHES HAVE FALLEN ACROSS SOUTHERN PITTSBURG COUNTY DURING THE PAST 3 HOURS. THE AREAS OF HEAVIEST RAINFALL WERE BETWEEN SAVANNA AND HAILEYVILLE. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE WARNED AREA DURING THE NEXT 1 TO 2 HOURS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:46 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 4, 2:46 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT THU AUG 4 1994 PROFILERS AND SAT PICS SHOW MID LVL SHRTWV/VORT LOBE SLOWLY CROSSNG THE FA AREA. SCT SHWRS AND TSTMS ARE OCCURRNG ALNG AND AHD OF THIS FEATURE AND SHUD DO SO THRU THE EARLY EVE. IN ADDITION...CLEARNG BEHND THE SHRTWV HAS DESTBLZD THE AIRMASS IN SE KS AND N CNTRL OK. APPRNLTY THE DVM BEHND THE SHRTWV IS NOT SO SIG AND SCT SHWRS AND TSTMS HV BEGUN TO DVLP IN THE CONVGNC ZONE ASSOCD WITH THE PREFNTL TROF FM W MO TO N CNTRL OK. ONLY WK INSTBLY EXISTS IN THE FA WITH CAPES AT MAX HEATNG ESTMTD TO BE BTWN 500 AND 1000 J/KG SO ATTM THERE SEEMS TO BE JUST A LIMITED THREAT OF PULSE SVR ACTVTY THRU EARLY EVE. MUCH OF THE ACTVTY SHUD DECRSE ARND SS...BUT SCT WK CONVCTN MAY PERSIST IN SE OK THRU THE NITE AS NRTHLY WINDS BLOW THRU THE CDNFT TO THE N AND INCRS BEHND THE PREFNTL TROF MAKNG IT THE MAIN SFC BNDRY. BY 12Z THE PRIMARY WSHFT SHUD BE ACRS SE OK AND SAGGNG SWD. SCT CONVCTN WL RMN PSBL IN SE OK INTO THE FIRST PART OF FRI DUE TO THE PROXIMITY OF THE BNDRY. ON FRI NITE A SHRTWV COMNG OVR THE TOP OF THE SWRN US RDG WL STRENGTHN THE LEE SIDE TROF AND FORCE INCRSNG STHRLY WINDS THRU THE HI PLAINS. THE RESULT WL LKLY BE AN MCS COMNG SEWD INTO OK ON FRI NITE OR EARLY SAT. ATTM IT APPEARS THE BEST CHCS WL BE W OF OUR FA...BUT SITN WL NEED TO BE WATCHED. TUL 068/086 065/088 070 4011 MLC 067/089 064/091 069 4222 BVO 065/086 062/089 XXX 2011 IDB 072/090 065/088 XXX 3422 /8 .TUL...NONE.
In the hours before
Special weather statement, Aug 4, 5:37 PM CDT, 3 hours 1 minute before
OKZ060-064-067-042345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 537 PM CDT THU AUG 4 1994 ...VERY HEAVY RAINS MOVING INTO THE TULSA METRO AREA... THUNDERSTORMS WITH TORRENTIAL RAINS WERE MOVING INTO THE TULSA AREA FROM THE NORTH. THESE RAINS WILL MOVE ACROSS THE MIDDLE OF THE CITY BETWEEN 545 PM AND 600 PM AND INTO THE BROKEN ARROW AREA AROUND 600 PM. THE HEAVY RAINS WILL CAUSE DELAYS IN RUSH HOUR TRAFFIC IN THE TULSA AREA. MOTORISTS ARE URGED TO SLOW DOWN ON THE RAIN SLICKENED ROADS. REDUCED VISIBILITIES WILL ALSO POSE A HAZARD. WATER WILL POND ON THE HIGHWAYS ACROSS THE CITY AND CAUSE ADDITIONAL TRAVEL PROBLEMS. IF YOU ARE DRIVING IN TULSA THIS EVENING...SLOW DOWN AND USE YOUR HEADLIGHTS IN THE HEAVY RAIN.
Special weather statement, Aug 4, 5:39 PM CDT, 2 hours 59 minutes before
OKZ060-064-067-042345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 537 PM CDT THU AUG 4 1994 ...VERY HEAVY RAINS MOVING INTO THE TULSA METRO AREA... THUNDERSTORMS WITH TORRENTIAL RAINS WERE MOVING INTO THE TULSA AREA FROM THE NORTH. THESE RAINS WILL MOVE ACROSS THE MIDDLE OF THE CITY BETWEEN 545 PM AND 600 PM AND INTO THE BROKEN ARROW AREA AROUND 600 PM. THE HEAVY RAINS WILL CAUSE DELAYS IN RUSH HOUR TRAFFIC IN THE TULSA AREA. MOTORISTS ARE URGED TO SLOW DOWN ON THE RAIN SLICKENED ROADS. REDUCED VISIBILITIES WILL ALSO POSE A HAZARD. WATER WILL POND ON THE HIGHWAYS ACROSS THE CITY AND CAUSE ADDITIONAL TRAVEL PROBLEMS. IF YOU ARE DRIVING IN TULSA THIS EVENING...SLOW DOWN AND USE YOUR HEADLIGHTS IN THE HEAVY RAIN.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.